Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
kissme

Accutane, I love you! But...

I've been off of 'tane for 2 years(ish) now. God, it's the most amazing drug! Of course, it does some pretty crazy stuff to your body...But, to me, it's worth it.

Aaanyway, my skin has since cleared up. Not completely. For the first few months afterwards it was pretty much completely clear. However, since then I've gotten many clogged pores and pimples on my forehead and around my nose. They haven't bothered me at all. Here are some recent pictures to see for yourself:

http://dailybooth.com/KyPanda/page/1

Recently (last 3 months or so) I've been gettinc cystic pimples (Haven't has cystic pimple since starting tane either) in areas that I've never had them before. See the lovely Emma Watson for the diagram:

http://img.photobucket.com/albums/v223/Tom_Boi/pimpl.jpg

I've also got 1 or 2 around my temple area (also close to my hairline). I'm confused as to why I'm getting these. I've done NOTHING different since two years ago. I don't wear foundation or anything like that. I use the same shampoo/conditioner, I change my pillowcase always, clean my phone...etc. I know that acne can come back after accutane, but I'm just confused as to why it wouldn't come back to where I had it before (see before photos in my gallery). I don't know what my best bet would be to do! I mean, it's not too bad as of right now. It's not noticeable...I don't know if I should wait and see if it goes away on it's own, or go see my derm. The thing is that after trying so many products, accutane is the only thing that has worked for me. I don't want to be put on a bunch of different stuff and have IBs like I normally do. I act and going into auditions with a face full of acne isn't good. :shifty: If you were in my position, what would you do?

Also, my skin is SO dry. It's winter and it's cold and thus my skin is dryer than ever! It's dry in the summertime, but I put on my Complex 15 moisturizer and that's that. But, I feel like it doesn't matter how much lotion/moisturizer/cream I put on now, it's always dry! I can't wear foundation without it flaking up and looking cakey. I put on multiple layers of moisturizer, and it works for when I'm inside, but as I walk to school it dries up again. Sad, because my skin went from really oily to really dry. Any suggestions?

Edited by kissme

Share this post


Link to post
Share on other sites

The exact same thing happened to me. I took Accutane in 2005 and about 2.5 years later my acne started to come back a little bit. I'd get a couple cysts a month, but nothing to get upset about. Then at around the 3 year mark, my skin got as bad as it was before Accutane although it cleared up a bit about 6 months later.

I'm currently on Accutane again for the second time, so you may need to take it again in the future. As with the dry skin I'd suggest trying a new moisturiser. I was having problems with my skin being too dry as well but since I've been using Dove Sensitive Skin Day Cream I've not had a major problem with it.

Share this post


Link to post
Share on other sites

I was on Accutane 10 years ago this spring. I almost entirely forgot about it, because it had no lasting effects on my skin. I don't think it's a permanent solution. I saw some positive results in the months after I finished, but I've been dealing with mild acne ever since, and right now my skin is worse than it was before Accutane (I'm going into my fourth week on the Acne.org regime with steady results so far -- I'm hopeful!). I also think that any gains achieved from Accutane are lost if your body goes through any major hormonal change afterwards. I had a child three years after Accutane, and my skin took a dramatic turn for the worse after pregnancy and childbirth.

All of that to say, from someone further out, is that my experience was similar to yours -- the positive results only lasted a year or two.

Share this post


Link to post
Share on other sites

i finished my second regimen of accutane at the end of july 2009. The first time i took it was in 2004. My dermatologist said it is "normal" to have to take it again, that the usual time period post-accutane for acne to come back is appx. 18 months to 2 years. He said he has had patients go through four regimens! I do not want to go through 4 regimens of accutane.

I am starting to see acne appear again, which is a real bummer, because the government has made this medication hell on earth to obtain and I am thousands of dollars in debt now. Was it worth it? Yes and no--i'm still trying to figure it out.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×